European Journal of Clinical Pharmacology

, Volume 68, Issue 5, pp 881–884

Lenalidomide induced intrahepatic cholestasis in newly diagnosed patients of multiple myeloma

  • Rabindra Kumar Jena
  • Trupti Rekha Swain
  • Sandeep Sadashivrao Kansurkar
  • Manorama Swain
Short Communication

DOI: 10.1007/s00228-011-1152-y

Cite this article as:
Jena, R.K., Swain, T.R., Kansurkar, S.S. et al. Eur J Clin Pharmacol (2012) 68: 881. doi:10.1007/s00228-011-1152-y

Abstract

The chemotherapeutic regimen melphalan, prednisolone, and thalidomide (MPT) is the standard of care for symptomatic multiple myeloma patients who are not eligible for high dose chemotherapy followed by autologous stem cell therapy. Lenalidomide, a newer thalidomide derivative, is 300 times more potent than thalidomide. Combined therapy using melphalan, prednisolone, and lenalidomide (MPL) is very effective with many advantages. We report here one rare adverse effect, i.e., intrahepatic cholestasis related to lenalidomide, in two patients out of a total of 65 newly diagnosed cases of multiple myeloma receiving MPL regimen in our series. As the use of lenalidomide will increase in the future for multiple myeloma and other diseases, clinicians should be aware of this entity.

Keywords

Lenalidomide Multiple myeloma Cholestasis 

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  • Rabindra Kumar Jena
    • 1
  • Trupti Rekha Swain
    • 2
  • Sandeep Sadashivrao Kansurkar
    • 3
  • Manorama Swain
    • 4
  1. 1.Department of Clinical HematologyS.C.B. Medical College and Hospital, CuttackOdishaIndia
  2. 2.Pharmacology Department, Clinical Pharmacology UnitS.C.B. Medical College and Hospital, CuttackOdishaIndia
  3. 3.Medicine DepartmentS.C.B. Medical College and Hospital, CuttackOdishaIndia
  4. 4.Department of BiochemistryS.C.B. Medical College and Hospital, CuttackOdishaIndia

Personalised recommendations